MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. MOVATION KNEE; MOVATION TIBIAL INSERT, SIZE 8, 9MM VE

ENCORE MEDICAL, L.P. MOVATION KNEE; MOVATION TIBIAL INSERT, SIZE 8, 9MM VE
Model Number 292-09-708
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection after a bone marrow transplant.The surgeon did a wash out and replaced the poly.
 
Additional Manufacturer Narrative
Corrected data: date of birth.The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred over 2 years and 8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.The root cause of this complaint was a revision surgery due to an infection after a bone marrow transplant.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
MOVATION KNEE
Common Device Name
MOVATION TIBIAL INSERT, SIZE 8, 9MM VE
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6437095
Report Number1644408-2017-00190
Device Sequence Number10998708
Product Code OIY
UDI-Device Identifier00888912112437
UDI-Public(01)00888912112437
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number292-09-708
Device Catalogue Number292-09-708
Device Lot Number328N1004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer06/06/2017
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR